# SDR JJBA20160916007

- Difficulty date: September 16, 2016
- Submitted: September 21, 2016
- Operation: Air carrier
- Aircraft: N362PH
- Make and model: Dhav DHC8202
- Aircraft serial: 518
- Aircraft time: 36,852 hours, 49,511 cycles
- Engine: Pwa PW123
- System (JASC): 7314 · Engine Fuel Pump
- Part: Pump
- Part number: 5008269H
- Part serial: 2693
- Condition: Inoperative
- Location: Nr 1 Engine
- Part time: 31,461 hours, 41,939 cycles
- Stage of operation: CR
- How discovered: O
- Nature of condition: O
- Precautionary procedure: E, B, A

## Discrepancy

NR 1 ENGINE SURGED IN-FLIGHT CAUSING AN OVER TORQUE AND ACFT BECAME UNCONTROLLABLE.  CREW THEN SHUTDOWN THE ENGINE.  REMOVED MFC AND FUEL PUMP, MFC PN 3244853-19, SN-C31243V, TT-7648.77, TC-9192.  UPON TAKEOFF CLIMB, BOTH ENGINES WERE OPERATING TOGETHER NORMALLY, HOWEVER WHEN THEY BROUGHT THE PROP TO 1050, THE NR 1 TORQUE SHOT UP TO 118.  THEY THEN ATTEMPTED TO BRING THE POWER DOWN, HOWEVER THE ENGINE DID NOT RESPOND AT FIRST.  IT EVENTUALLY RESPONDED AND THEY WERE ABLE TO GET BOTH ENGINES TO OPERATE AT 96 PERCENT.  SHORTLY THEREAFTER, THE ENGINE STARTED SURGING UNCONTROLLABLY.  THEY INDICATED THE TORQUE NEEDLE WAS FLUCTUATING ACROSS MOST OF THE GAUGE.  THEY FELT AT THIS POINT THAT THE DIRECTIONAL CONTROL WAS BEING AFFECTED ENOUGH TO SHUTDOWN THE NR 1 ENGINE.  THE CREW SHUTDOWN THE ENGINE AND DECLARED EMERGENCY TO RETURN TO FIELD.
